Alert archive / Wisconsin / Wind Chill Advisories in 2013
Wind Chill Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Dec 5, 2013, 4:10 AM CST for 6 counties in Wisconsin. It took effect at Dec 6, 2013, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2013, 4:10 AM CST (10:10 UTC)
- In effect from
- Dec 6, 2013, 12:00 AM CST
- Expired
- Dec 6, 2013, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 149 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 433 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 051010 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 410 AM CST THU DEC 5 2013 ...VERY COLD TEMPERATURES AND BRISK WEST WINDS EXPECTED TONIGHT... .COLD TEMPERATURES ASSOCIATED WITH ARCTIC HIGH PRESSURE AND BRISK WEST WINDS WILL COMBINE TO CREATE LOW WIND CHILLS TONIGHT INTO FRIDAY MORNING. WIZ005-010-011-018-019-030-051815- /O.NEW.KGRB.WC.Y.0007.131206T0600Z-131206T1500Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU 410 AM CST THU DEC 5 2013 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. * WIND CHILL VALUES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO. * WIND CHILLS THIS LOW CAM CAUSE FROST BITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU DRESS WARMLY. && $$
3 follow-up statements
000 WWUS43 KGRB 051817 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1217 PM CST THU DEC 5 2013 ...VERY COLD TEMPERATURES AND BRISK WEST WINDS EXPECTED TONIGHT... .COLD TEMPERATURES ASSOCIATED WITH ARCTIC HIGH PRESSURE AND BRISK WEST WINDS WILL COMBINE TO CREATE LOW WIND CHILLS TONIGHT INTO FRIDAY MORNING. WIZ005-010-011-018-019-030-060230- /O.CON.KGRB.WC.Y.0007.131206T0600Z-131206T1500Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU 1217 PM CST THU DEC 5 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WIND CHILL VALUES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO. * WIND CHILLS THIS LOW CAM CAUSE FROST BITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU DRESS WARMLY. && $$
000 WWUS43 KGRB 060228 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 828 PM CST THU DEC 5 2013 ...LOW WIND CHILLS EXPECTED OVERNIGHT... .COLD TEMPERATURES ASSOCIATED WITH ARCTIC HIGH PRESSURE WILL COMBINE WITH WEST WINDS TO CREATE LOW WIND CHILLS OVERNIGHT AND EARLY FRIDAY MORNING. WIZ005-010-011-018-019-030-061030- /O.CON.KGRB.WC.Y.0007.131206T0600Z-131206T1500Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU 828 PM CST THU DEC 5 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WIND CHILL INDICES AROUND 20 BELOW ZERO ARE EXPECTED OVERNIGHT AND EARLY FRIDAY MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU DRESS WARMLY. && $$ SKOWRONSKI
000 WWUS43 KGRB 061010 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 410 AM CST FRI DEC 6 2013 ...LOW WIND CHILLS EXPECTED EARLY THIS MORNING... .COLD TEMPERATURES ASSOCIATED WITH ARCTIC HIGH PRESSURE WILL COMBINE WITH WEST WINDS TO CREATE LOW WIND CHILLS EARLY THIS MORNING. WIZ005-010-011-018-019-030-061500- /O.CON.KGRB.WC.Y.0007.000000T0000Z-131206T1500Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU 410 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL INDICES FROM 20 TO 25 BELOW ZERO ARE EXPECTED EARLY THIS MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU DRESS WARMLY. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 3:17 AM CST, 53 minutes earlier.
Area forecast discussion, Dec 5, 3:17 AM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 317 AM CST THU DEC 5 2013 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 316 AM CST THU DEC 5 2013 RATHER QUIET PERIOD COMPARED TO PREVIOUS TWO MID SHIFTS THOUGH STILL NEED TO DEAL WITH HEADLINES. DEEPENING LOW EXITING TO THE NORTH AND PASSAGE OF COLD FRONT LATE LAST EVENING BRING ISSUES WITH WINDS THROUGH MUCH OF THIS PERIOD. MAIN FORECAST IS DRY AND COLD THROUGH FRIDAY. HAVE ADDED A BIT MORE FLURRY ACTIVITY FOR THE MORNING HOURS AS SHORT WAVE MOVES THROUGH. MODELS ALSO SHOWING SOME FGEN FORCING SHIFTING EAST AND WEAKENING. CORRESPONDS WITH CURRENT FLURRY ACTIVITY OVER WESTERN WI/EASTERN MN. DRIER AIR MASS TO MOVE IN WITH ARCTIC HIGH PRESSURE...THIS AND STRONG SUBSIDENCE WILL WORK TO ERODE CLOUDS OVER MUCH OF THE AREA TODAY. WINDS CONTINUE TO GUST BETWEEN 20 AND 30 KTS OVER CENTRAL AND NORTHEAST WI EARLY THIS MORNING. GRADIENT TO REMAIN STRONG INTO THE EVENING HOURS. WINDS EXPECTED TO REMAIN STRONG ENOUGH TO SEND WIND CHILLS DOWN TO BELOW ZERO OVER ENTIRE CWA TONIGHT...WITH ADVISORY LEVELS EXPECTED OVER NORTH CENTRAL AFTER MIDNIGHT. WILL ISSUE HEADLINE WITH THIS ISSUANCE. CONTINUED COLD INTO FRI WITH MAX TEMPS SOME 20 DEGREES BELOW NORMAL. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 316 AM CST THU DEC 5 2013 THE MAIN STORY DURING THE PERIOD WL BE THE BITTERLY COLD ARCTIC OUTBREAK WHICH WL ARRIVE IN TWO PIECES AS A PROMINENT LONGWAVE TROF GRADUALLY WORKS EAST ACROSS THE CONUS. BESIDES THE UNUSUALLY COLD AIR FOR DECEMBER...THE OTHER FEATURE OF INTEREST TO BE A SHORTWAVE TROF/SFC LOW SYSTEM EXPECTED TO PRECEDE THE UPR TROF INTO THE GREAT LAKES SUNDAY NGT/MON. DEPENDING ON THE TRACK OF THE SFC LOW...POTENTIAL FOR ACCUMULATING SNOW EXISTS. PART 2 OF THE ARCTIC INTRUSION TO SETTLE OVER NE WI THRU THE MIDDLE OF NEXT WEEK WITH TEMPS 20 TO 30 DEG BELOW NORMAL. THE BROAD AREA OF ARCTIC HI PRES TO STRETCH FROM BRITISH COLUMBIA SEWD THRU THE NRN HI PLAINS TO THE CNTRL PLAINS WITH AN EWD EXTENSION REACHING TOWARD THE SRN GREAT LAKES FRI NGT. DESPITE THE APPROACH OF THE SFC HI...WEST WINDS IN THE 5 TO 15 MPH RANGE WL COMBINE WITH THE ARCTIC AIR MASS TO PRODUCE DANGEROUS WIND CHILL READINGS. A WIND CHILL ADVY WL LIKELY BECOME NECESSARY FOR AT LEAST NRN AND PARTS OF CNTRL WI. THE HI PRES MOVES INTO THE GREAT LAKES ON SAT WHICH WOULD AT LEAST LIMIT ANY WIND GUSTS (SUSTAINED WINDS TO BE AROUND 10 MPH). A SUNNY DAY FOR THE MOST PART ALTHO SOME HI CLOUDS COULD ARRIVE DURING THE AFTERNOON AS THE NEXT SYSTEM ORGANIZES OVER THE ROCKIES. MAX TEMPS TO RANGE FROM ONLY 5 TO 10 ABOVE N-CNTRL...TO THE MID-TEENS ALONG LAKE MI. AS LEE-SIDE CYCLOGENESIS DEVELOPS OVER THE SRN ROCKIES SAT NGT... WINDS JUST ABOVE THE SFC WL BEGIN TO VEER SE AND HAVE THE ARCTIC AIR SLOWLY RETREAT. EXPECT CLOUD COVER TO GRADUALLY INCREASE THRU THE NGT...BUT DRY CONDITIONS TO PREVAIL AS THE SFC HI TO STILL BE JUST TO OUR EAST. MIN TEMPS COULD BE TRICKY DEPENDING ON HOW FAST THE CLOUDS ARRIVE SINCE WINDS ARE FCST TO BECOME LIGHT/VARIABLE. STILL ANTICIPATE SUB-ZERO READINGS ACROSS NRN/CNTRL WI...JUST A QUESTION AS TO HOW FAR TEMPS CAN DROP. FOR NOW...HAVE TEMPS IN THE SINGLE DIGITS BELOW ZERO ROUGHLY NW OF A LINE FROM ISW-MNM. EVEN THO THE SFC LOW IS PROGGED TO BE FAIRLY WEAK OVER THE SRN PLAINS/ OZARKS VICINITY ON SUNDAY...THE COMBINATION OF LOW-LEVEL ISEN LIFT AND MID-LEVEL FORCING FROM SHORTWAVE ENERGY EJECTED NEWD FROM THE LONGWAVE TROF...SHOULD ALLOW FOR AT LEAST A CHC OF LIGHT SNOW TO REACH WI...ESPECIALLY DURING THE AFTERNOON. DO NOT EXPECT MUCH IN THE WAY OF ACCUMULATION DURING THE DAYLIGHT HOURS AS STRONGER LIFT/ FORCING STILL TO OUR SOUTH. MAX TMEPS ON SUNDAY TO BE WARMER... BUT REMAIN A GOOD 10 TO 15 DEGS BELOW NORMAL. THE MDLS ARE FAIRLY CONSISTENT IN LIFTING THE SFC LOW NEWD THRU SRN/CNTRL IL TO SRN SECTIONS OF LK HURON SUNDAY NGT WITH A SLOW STRENGTHENING THRU THE NGT. THIS TRACK WOULD FAVOR THE SE HALF OF WI WITH ACCUMULATING SNOW...THEREFORE HAVE PLACED THE HIGHEST POPS OVER E-CNTRL WI. THE SFC LOW WL CONT TO DEEPEN AS IT LIFTS INTO SE CANADA WITH THE SNOW GRADUALLY TAPERING OFF FROM SW TO NE ON MON. STILL A TAD EARLY TO DETERMINE SNOW ACCUMULATION NUMBERS...BUT THE MORNING COMMUTE ON MON COULD BE SLOW AND SLIPPERY. THE SECOND SURGE OF ARCTIC AIR WL OVERSPREAD THE REGION BEHIND THE SYSTEM WITH 8H TEMPS PROGGED TO DROP TO AROUND -20C BY 12Z TUE. MIN TEMPS MON NGT TO FALL BELOW ZERO OVER ALL BUT THE LAKESHORE AREAS AND WHEN COMBINED WITH WEST WINDS IN THE 10 TO 20 MPH RANGE... WIND CHILL HEADLINES WL ONCE AGAIN BECOME NECESSARY. MDLS HAVE MADE A CHANGE FOR TUE BY SWEEPING A SHORTWAVE TROF THRU THE GREAT LAKES ACCOMPANIED BY A WEAK CLIPPER-TYPE AREA OF LOW PRES. HAVE ADDED A SMALL POP TO THE FCST TO COMPENSATE FOR THIS SYSTEM. DRY AND VERY COLD CONDITIONS TO PREVAIL OVER THE AREA TUE NGT/WED AS ANOTHER LARGE AREA OF HI PRES MOVES SEWD ACROSS THE CNTRL CONUS. TEMPS WL CONT TO RUN ANYWHERE FROM 15 TO 25 DEGS BELOW NORMAL. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1027 PM CST WED DEC 4 2013 VSBYS IMPROVING A LITTLE MORE QUICKLY THAN EXPECTED...AND HAVE INCORPORATED THAT TREND INTO THE TAFS. TOMORROW LOOKS WINDY WITH MVFR CIGS IN THE MORNING...THEN DECR CLDS DURING THE DAY. && .MARINE... ISSUED AT 316 AM CST THU DEC 5 2013 EXPECT WINDS TO GUST INTO GALE RANGE TOO FREQUENTLY TODAY TO STAY WITH SMALL CRAFT OVER THE BAY AND NORTH LAKE. SUBSIDENCE AND INCREASING INSTABILITY TO BRING HIGHER WINDS DOWN THIS MORNING INTO THE AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR WIZ005-010-011-018-019-030. && SHORT TERM.....TE LONG TERM......KALLAS AVIATION.......SKOWRONSKI MARINE.........TE
Hazardous weather outlook, Dec 4, 3:03 PM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 303 PM CST WED DEC 4 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 303 PM CST WED DEC 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT FREEZING RAIN AND DRIZZLE WILL CONTINUE TO PRODUCE HAZARDOUS TRAVEL CONDITIONS THROUGH THE EARLY EVENING HOURS NORTHWEST OF A WAUSAU TO IRON MOUNTAIN LINE. SLIPPERY ROADS AND SIDEWALKS ARE EXPECTED. ICE ACCUMULATIONS IN THE FAR NORTH COULD CAUSE SOME DAMAGE TO TREES AND POWER LINES. DENSE FOG IS EXPECTED ELSEWHERE THIS EVENING WHICH WILL SLOW AIR AND ROAD TRAFFIC. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY BITTERLY COLD ARCTIC AIR IS POISED TO SURGE INTO THE AREA FOR THE REMAINDER OF THE WEEK AND CONTINUE INTO THE UPCOMING WEEKEND. DANGEROUSLY LOW WIND CHILLS ARE ALSO POSSIBLE. THE NEXT CHANCE FOR ACCUMULATING SNOWS ARRIVES SUNDAY NIGHT INTO MONDAY AS AN AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE GREAT LAKES. IT IS STILL TOO EARLY TO DETERMINE EXACT ACCUMULATION NUMBERS DUE TO THE UNCERTAINTY OF THE STORM TRACK...BUT EARLY INDICATIONS THAT SEVERAL INCHES OF SNOW ARE POSSIBLE ACROSS NORTHEAST WISCONSIN. SNOWFALL TOTALS MAY BE HIGHER NEAR LAKE MICHIGAN DUE TO A SOUTHEAST FLOW OFF THE LAKE. ANOTHER SURGE OF ARCTIC AIR IS EXPECTED BEHIND THE DEPARTING LOW PRESSURE SYSTEM FOR THE FIRST HALF OF NEXT WEEK. VERY COLD TEMPERATURES AND DANGEROUSLY LOW WIND CHILLS ARE LIKELY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOW AND ICE MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-052115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 303 PM CST WED DEC 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A FEW GALE FORCE GUSTS ARE POSSIBLE THIS EVENING INTO THURSDAY MORNING BEHIND THE EXITING LOW PRESSURE SYSTEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RDM/RE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 3:43 AM CST | Gale Warning | GRB | 11 hr | |
| Dec 5, 3:43 AM CST | Small Craft Advisory | GRB | 28 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.